Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What are the reasons for the falling hgb level?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I have in the last year my hgb dropped to 7.8 and after two pints of blood return to 14.4 and now its dropping a one point every two months. I have several Doctors and we donot have a reason.
Posted Mon, 17 Dec 2012 in Blood Disorders
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

There are several reasons for the falling Hb – Iron deficiency from occult bleeding (commonly Gastro Intestinal tract) is the most common. There are others like deficiency of B-12, Folic acid / marrow suppression and so on...

One pint of blood could only raise the level by one gram.

The ideal person to approach will be a HAEMATOLOGIST.
You will need a battery of tests – to find out the nature of anaemia first - simple from blood smear, stool analysis for worms and occult blood to complex like Haemoglobin electrophoresis and marrow biopsy.
Then the cause of it.
You should not neglect or delay at this age.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor